A multidimensional process involving local time. (English) Zbl 0613.60050

This paper is devoted to the study of a multidimensional stochastic differential equation involving the local times of the unknown process on a finite number of hyperplanes \(H_ i\). The construction of the solution answers a question of H. P. McKean [Lectures differential. Equat. 2 (USA 1966-1967), 177-194 (1969; Zbl 0181.444)] concerning the modelization of a system of n interacting particles on \({\mathbb{R}}\). A key step in the construction is the observation that the process does not visit the singular set \(\cup_{i\neq j}(H_ i\cap H_ j)\), provided it starts outside of this set.
This property makes it possible to consider the sequence \((T_ n)\) of successive times of visit to different hyperplanes \(H_ i\) and to construct the process by induction of the time intervals \((T_ n;T_{n+1})\).
Reviewer: J.-F.Le Gall


60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
60J55 Local time and additive functionals
60J60 Diffusion processes
60J65 Brownian motion


Zbl 0181.444
Full Text: DOI


[1] Aldous, D., Stopping times and tightness, Ann. Probab., 6, 335-340 (1978) · Zbl 0391.60007
[2] Anulova, S. V., Diffusion processes with singular characteristics, Stochastic Differential Systems, Proc. I.F.I.P.-W.G. Conf. Vilnius, 264-269 (1978), Berlin Heidelberg New York: Springer, Berlin Heidelberg New York
[3] Aronson, D. G., Bounds for the fundamental solution of a parabolic equation, Bull. Am. Math. Soc., 73, 890-896 (1967) · Zbl 0153.42002
[4] Aronson, D. G.; Serrin, J., Local behaviour of solutions of quasilinear parabolic equations, Arch. Rational Mech. Anal., 25, 81-122 (1967) · Zbl 0154.12001
[5] Billingsley, P., Convergence of probability measures (1968), New York: Wiley, New York · Zbl 0172.21201
[6] Carillo-Menendez, S., Processus de Markov Associé à une forme de Dirichlet non Symétrique, Z. Wahrscheinlichkeitstheorie Verw. Geb., 33, 139-154 (1975) · Zbl 0299.60058
[7] Dellacherie, C.; Meyer, P. A., Probabilités et Potentiels (1975), Paris: Hermann, Paris
[8] El-Karoui, N., Chaleyat-Maurel, M.: Un Problème de réflexion et ses applications au temps local et aux équations différentielles stochastiques, surR, cas continu. Temps locaux. Astérisque 52-54, (1978)
[9] Friedman, A., Partial differential equations of parabolic type (1964), London: Prentice Hall, London · Zbl 0144.34903
[10] Gimman, I. I.; Skorohod, A. V., Stochastic differential equations (1972), Berlin: Heidelberg New York: Springer, Berlin: Heidelberg New York
[11] Gutkin, E.; Kac, M., Propagation of chaos and the Burger’s equations, SIAM J. Appl. Math., 43, 972-980 (1983) · Zbl 0554.35104
[12] Harrison, J. M.; Shepp, L. A., On skew Brownian motion, Ann. Probab., 9, 309-313 (1981) · Zbl 0462.60076
[13] Ikeda, N.; Watanabe, S., Stochastic differential equations and diffusion processes (1981), Tokyo: Kodansha, Tokyo · Zbl 0495.60005
[14] Joffe, A., Métivier, M.: On tightness inD(R_+,H), and a few applications to limits of branching processes. Sep. 1981, CRMA-1054, Université de Montreal
[15] Kotani, S.; Osada, H., Propagation of chaos for Burgers’ equation, J. Math. Soc. Japan, 37, 275-294 (1985) · Zbl 0603.60072
[16] Kunita, H., Stochastic flows, École d’été de probabilités deS^T flour (1982) (1985), Berlin Heidelberg New York Tokyo: Springer, Berlin Heidelberg New York Tokyo · Zbl 0818.60044
[17] Ladyzhenskaya, O. A.; Solonnikov, V. A.; Uralceva, N. N., Linear and quasilinear equations of parabolic type (1968), Providence, R.I.: Amer. Math. Soc., Providence, R.I.
[18] Le Gall, J.F.: Doctorat de 3^eme cycle, Paris VI (1982)
[19] Le Jan, Y., Mesures associées à une forme de Dirichlet et applications, Bull. Soc. Math. France, 106, 61-112 (1978) · Zbl 0393.31008
[20] McKean, H. P., Propagation of chaos for a class of nonlinear parabolic equations, 41-57 (1967), Washington, D.C.: Catholic Univ., Washington, D.C.
[21] Moser, J., A Harnack inequality for parabolic differential equations, Comm. Pure Appl. Math., 17, 101-134 (1964) · Zbl 0149.06902
[22] Nash, J., Continuity of solutions of parabolic and elliptic equations, Am. J. Math., 80, 931-954 (1958) · Zbl 0096.06902
[23] Neveu, J., Bases mathématiques des probabilités (1970), Paris: Masson, Paris · Zbl 0203.49901
[24] Portenko, N.I.: On stochastic differential equations with generalized trend vectors, II Vilnius Conf., abstracts of communications, Vol. 1, Vilnius (1977)
[25] Revuz, D., Markov chains (1975), Amsterdam: North Holland, Amsterdam
[26] Stroock, D. W.; Varadhan, S. R.S., Multidimensional diffusion processes (1979), Berlin Heidelberg New York: Springer, Berlin Heidelberg New York · Zbl 0426.60069
[27] Sznitman, A. S., A propagation of chaos result for Burgers’ equation, Probab. Th. Rel. Fields, 71, 581-613 (1986) · Zbl 0597.60055
[28] Tanaka, H., Stochastic differential equations with reflecting boundary conditions in convex regions, Hiroshima Math. J., 9, 163-177 (1979) · Zbl 0423.60055
[29] Varadhan, S. R.S.; Williams, R. J., Brownian motion in a wedge with oblique reflection, Comm. Pure Appl. Math., 38, 405-443 (1985) · Zbl 0579.60082
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.